Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 32, NWS Lake Charles, LA

June 13, 2025Jasper County, Newton County, Orange County, Texas

NWS Lake Charles, LA issued this tornado warning at Jun 13, 2025, 12:03 PM CDT for Jasper County, Newton County, Orange County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2025, 12:03 PM CDT (17:03 UTC)
Expired
Jun 13, 2025, 12:30 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jasper County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

888 
WFUS54 KLCH 131703
TORLCH
TXC241-351-361-131730-
/O.NEW.KLCH.TO.W.0032.250613T1703Z-250613T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1203 PM CDT Fri Jun 13 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southwestern Newton County in southeastern Texas...
  North central Orange County in southeastern Texas...
  Southeastern Jasper County in southeastern Texas...

* Until 1230 PM CDT.

* At 1203 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Gist, or near Mauriceville, moving east at
  10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gist around 1210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3023 9399 3029 9400 3033 9377 3021 9376
TIME...MOT...LOC 1703Z 264DEG 7KT 3026 9396 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jones
1 follow-up statement
624 
WWUS54 KLCH 131723
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1223 PM CDT Fri Jun 13 2025

TXC241-351-361-131733-
/O.EXP.KLCH.TO.W.0032.000000T0000Z-250613T1730Z/
Newton TX-Orange TX-Jasper TX-
1223 PM CDT Fri Jun 13 2025

...THE TORNADO WARNING FOR SOUTHWESTERN NEWTON...NORTH CENTRAL ORANGE
AND SOUTHEASTERN JASPER COUNTIES WILL EXPIRE AT 1230 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3023 9399 3029 9400 3033 9377 3021 9376
TIME...MOT...LOC 1723Z 264DEG 7KT 3026 9392 

$$

Jones

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:52 AM CDT, 5 hours 11 minutes earlier. Its key messages:

  • A Flash Flood watch has been posted for lower Southeast TX and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
  • A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
  • High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 6:52 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Fri Jun 13 2025

...New AVIATION...

.KEY MESSAGES...

- A Flash Flood watch has been posted for lower Southeast TX and
  South Central LA into Saturday evening where periods of training
  precipitation over saturated soils are likely to occur

- A Marginal to Slight risk of excessive rainfall has been
  outlined across across the forecast area

- High rain chances will persist into this weekend; slightly lower
  chances early to mid next week

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025

A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.

With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.

By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.

Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.

&&

.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025

The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.

&&

.AVIATION...
(12Z TAFS)
Issued at 643 AM CDT Fri Jun 13 2025

A slow moving trough axis across the southern portions of LA will
result in training TSRA and VCTS prevailing through much of the
late morning hours. Trends in convective precip will build
westward through the morning and early afternoon along the I-10
corridor into SETX. VRB outflows from TS winds have excelled pass
30-35kts over Acadiana terminals. Outside of convection CIGs will
trend VFR while storms naturally reduce VIS / CIG periodically
into IFR / LIFR as some rainfall rates are very high.

30

&&

.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025

Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  88  71  91  73 /  80  20  70  20
LCH  87  76  90  76 /  80  20  60  10
LFT  88  75  90  75 /  80  20  70  10
BPT  86  76  90  76 /  80  20  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
     615-616.

GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...30

In the hours before

Local storm report, Jun 13, 8:59 AM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
859 AM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     Flash Flood      2 NNE New Iberia        30.03N 91.80W
06/13/2025                   Iberia             LA   Public

            A couple inches of water reported in a home
            to the Red Cross.

&&
Local storm report, Jun 13, 10:44 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1044 AM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Rain             2 E Cade                30.09N 91.87W
06/13/2025  M9.39 Inch       St. Martin         LA   Mesonet

            Mesonet station CADL1 ULL CADE FARM
            LAFAYETTE13 SE LA US Updated report.

&&
Special weather statement, Jun 13, 10:54 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1054 AM CDT Fri Jun 13 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-132000-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Northern Orange-Lower Jefferson-Southern Orange-
1054 AM CDT Fri Jun 13 2025

...TROPICAL FUNNEL CLOUD SIGHTED...

At 1040 AM CDT...The National Weather Service has received a
report of a funnel cloud in the vicinity of Mauriceville in
Orange Co. TX.

A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.

These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.

Stay tuned for later statements and updates on this weather
situation.
Special weather statement, Jun 13, 11:25 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1125 AM CDT Fri Jun 13 2025

LAZ030-141-131700-
Beauregard LA-Northern Calcasieu LA-
1125 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH NOON CDT...

At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or 9 miles northwest of Sulphur, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Sulphur, Westlake, Moss Bluff, De Quincy, Buhler, Gillis, and
Edgerly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3020 9353 3032 9360 3053 9331 3033 9312
TIME...MOT...LOC 1625Z 242DEG 19KT 3031 9348

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, Jun 13, 11:28 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1128 AM CDT Fri Jun 13 2025

TXZ201-261-262-515-516-131700-
Hardin TX-Northern Orange TX-Southern Newton TX-Southern Jasper TX-
Upper Jefferson TX-
1128 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES THROUGH NOON CDT...

At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lakeview, or near Lumberton, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Sour Lake, Evadale,
Mauriceville, Buna, Bevil Oaks, China, Rose City, Pine Forest,
Lakeview, Weiss Bluff, and Gist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 9397 3022 9375 3009 9411 3010 9413
      3009 9414 3001 9435 3016 9444
TIME...MOT...LOC 1628Z 241DEG 33KT 3021 9416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Local storm report, Jun 13, 11:43 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1143 AM CDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     Flash Flood      1 N Westlake            30.26N 93.26W
06/13/2025                   Calcasieu          LA   Public

            Public video of water well into yards at
            Sampson and Live Oak.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:26 AM CDTFlood WatchLCHHardin, Jasper, Jefferson, Newton, Orange41 hr
Jun 13, 7:25 AM CDTRiver Flood WatchLCHNewton, Orange3 hr
Jun 13, 10:29 AM CDTRiver Flood WarningLCHNewton, Orange24 days
Jun 13, 11:28 AM CDTSpecial Weather StatementLCHOrange32 min
Jun 13, 12:23 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange3 hr
Jun 13, 12:29 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 12:59 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 1:59 PM CDTSpecial Weather StatementLCHJasper31 min
Jun 13, 2:26 PM CDTSpecial Weather StatementLCHJasper34 min
Jun 13, 2:28 PM CDTSpecial Weather StatementLCHHardin32 min
Jun 13, 3:03 PM CDTSpecial Weather StatementLCHHardin27 min
Jun 13, 3:10 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange10 days
Jun 13, 3:36 PM CDTSpecial Weather StatementLCHHardin24 min
Jun 13, 4:14 PM CDTSpecial Weather StatementLCHOrange31 min
Jun 13, 5:42 PM CDTFlash Flood WarningLCHJefferson3 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.